JOURNAL ARTICLE
Add like
Add dislike
Add to saved papers

[Special features of intensive care of toxic shock syndrome. Review and case report of a TSST-1 associated toxic-shock syndrome with adult respiratory distress syndrome and multiple organ failure from a staphylococcal panaritium].

Der Anaesthesist 2003 September
Toxic-shock-syndrome (TSS) is an acute febrile, exanthematous illness caused by toxins such as toxic-shock-syndrome-toxine-1 (TSST-1) and other endotoxines from staphylococcus aureus with an incidence of 0,5 per 100.000 inhabitants. Patients with menstrual toxic-shock-syndrome (menstrual-TSS) usually have TSS associated with menstruation and use of a vaginal device such as tampons. Other patients with non-menstrual toxic-shock-syndrome (non-menstrual-TSS) have a focus of staphylococcal infection such as a surgical wound infection or soft tissue abscess. TSS usually presents with fever, pharyngitis, diarrhoea, vomiting, myalgia and may progress rapidly (within hours) to signs of hypovolaemic hypotension and shock. In some cases TSS is associated with multisystem failure including shock, renal failure, myocardial failure and adult respiratory distress syndrome. In its acute phase the diagnosis of TSS is often uncertain because of its initial symptoms are non-specific and numerous conditions need to be considered in the differential diagnosis. But obviously less incidence, the signs and symptoms of toxic-shock-syndrome should be recognised early to permit successful therapy. The site of infection should be adequately drained and treated with antimicrobial therapy. Possible complications including ARDS and myocardial failure require a thorough understanding of its underlying pathophysiology to ensure appropriate intensive-care treatment. Only if appropriate therapy is instituted as early as possible, most of patients will be able to survive their toxic-shock-syndrome. In other cases TSS can be a rapidly progressive and perhaps lethal ending disease because of possible multiple organe failure such as ARDS.

Full text links

For the best experience, use the Read mobile app

Group 7SearchHeart failure treatmentPapersTopicsCollectionsEffects of Sodium-Glucose Cotransporter 2 Inhibitors for the Treatment of Patients With Heart Failure Importance: Only 1 class of glucose-lowering agents-sodium-glucose cotransporter 2 (SGLT2) inhibitors-has been reported to decrease the risk of cardiovascular events primarily by reducingSeptember 1, 2017: JAMA CardiologyAssociations of albuminuria in patients with chronic heart failure: findings in the ALiskiren Observation of heart Failure Treatment study.CONCLUSIONS: Increased UACR is common in patients with heart failure, including non-diabetics. Urinary albumin creatininineJul, 2011: European Journal of Heart FailureRandomized Controlled TrialEffects of Liraglutide on Clinical Stability Among Patients With Advanced Heart Failure and Reduced Ejection Fraction: A Randomized Clinical Trial.Review

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

Read by QxMD is copyright © 2021 QxMD Software Inc. All rights reserved. By using this service, you agree to our terms of use and privacy policy.

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app